Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 8, NWS Wichita, KS

February 27, 2011Greenwood County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Feb 27, 2011, 6:05 PM CST for Greenwood County, Kansas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 27, 2011, 6:05 PM CST (00:05 UTC)
Expired
Feb 27, 2011, 6:46 PM CST
In force
41 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Greenwood County, KS

The radar

The Topeka radar (KTWX), 107 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 6:35 PM CSTHAIL 0.75Madison, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 27, 1:12 PM CSTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

814 
WUUS53 KICT 280005
SVRICT
KSC073-280100-
/O.NEW.KICT.SV.W.0008.110228T0005Z-110228T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
605 PM CST SUN FEB 27 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 700 PM CST

* AT 602 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 9 MILES SOUTHEAST OF CASSODAY...OR 16 MILES NORTHWEST OF
  EUREKA...AND MOVING EAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAMILTON...MADISON...EUREKA AIRPORT...THRALL AND VIRGIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO
AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A
BASEMENT.

&&

LAT...LON 3785 9596 3783 9651 3793 9652 3807 9651
      3809 9646 3809 9636 3813 9635 3817 9622
      3817 9596 3817 9595
TIME...MOT...LOC 0005Z 249DEG 58KT 3795 9648
WIND...HAIL 60MPH 1.00IN

$$

MCGUIRE
2 follow-up statements
539 
WWUS53 KICT 280023
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
623 PM CST SUN FEB 27 2011

KSC073-280100-
/O.CON.KICT.SV.W.0008.000000T0000Z-110228T0100Z/
GREENWOOD KS-
623 PM CST SUN FEB 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GREENWOOD COUNTY UNTIL 700 PM CST...

AT 619 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF OLPE TO EUREKA...
MOVING EAST AT 70 MPH.

LOCATIONS IMPACTED INCLUDE...
  MADISON AND VIRGIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3785 9596 3784 9631 3812 9635 3813 9635
      3817 9622 3817 9595
TIME...MOT...LOC 0023Z 248DEG 61KT 3826 9624 3788 9616
WIND...HAIL 60MPH 1.00IN

$$

MCGUIRE
901 
WWUS53 KICT 280046
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
646 PM CST SUN FEB 27 2011

KSC073-280056-
/O.CAN.KICT.SV.W.0008.000000T0000Z-110228T0100Z/
GREENWOOD KS-
646 PM CST SUN FEB 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENWOOD COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3785 9596 3784 9631 3812 9635 3813 9635
      3817 9622 3817 9595
TIME...MOT...LOC 0046Z 248DEG 61KT 3841 9578 3803 9570

$$

MCGUIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 5:57 PM CST, 8 minutes earlier.

Area forecast discussion, Feb 27, 5:57 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
557 PM CST SUN FEB 27 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN AVIATION CONCERNS WILL BE THUNDERSTORMS THIS EVENING AND
POSSIBLY SOME SNOW OR FREEZING PRECIP BEHIND THE SURFACE LOW.

A STATIONARY/WARM FRONT IS EXTENDING ACROSS SOUTHERN KANSAS AND IS
THE FOCUS FOR STORMS THIS AFTERNOON/EVENING.  THUNDERSTORMS ARE
IMPACTING AND WILL CONTINUE TO THREATEN KICT...HUT AND KCNU INTO
THE EVENING HOURS. SOME SMALL HAIL WILL BE POSSIBLE WITH THESE
STORMS. DUE TO THE WARM FRONT WINDS VARY WITH ALL SITES BUT KCNU
SEEING NORTHERLY WINDS...WITH KCNU SEEING SOUTHERLY WINDS. THE
SURFACE LOW WILL MOVE ALONG THE KANSAS/OKLAHOMA BORDER AND WINDS
WILL SWITCH AT KCNU. AS THE LOW MOVES INTO MISSOURI...PRECIPITATION
WILL TRANSITION TO SNOW AND END BY 12Z ACROSS THE AREA. IFR
CONDITIONS WILL SLOWLY LIFT TO MVFR OVERNIGHT.

SKIES WILL BEGIN TO CLEAR FROM WEST TO EAST DURING THE DAY MONDAY.
AND VFR CONDITIONS WILL RETURN.

BILLINGS

&&

.PREV DISCUSSION... /ISSUED 309 PM CST SUN FEB 27 2011/

DISCUSSION...
THE PRIMARY CONCERN THROUGH THE NEXT SEVEN DAYS WILL BE THE ONGOING
SEVERE WEATHER EVENT. AFTER THE INITIAL ROUND OF ELEVATED SEVERE
THUNDERSTORMS WITH LARGE HAIL LIFTS INTO CENTRAL AND NORTHEAST
KANSAS, ANOTHER ROUND OF DEEP MOIST CONVECTION BEGINNING TO DEVELOP
OVER WESTERN AND NORTHERN OKLAHOMA WILL MOVE EAST/NORTHEAST
IMPACTING SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH THE EVENING HOURS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR LOCATIONS NORTH OF
THE WARM FRONT THROUGH MID-EVENING WHILE A TORNADO WATCH REMAINS IN
EFFECT FOR LOCATIONS ALONG AND SOUTH OF THE FRONT.

A RAPID TRANSITION TO SNOW IS ANTICIPATED ACROSS CENTRAL AND SOUTH
CENTRAL KANSAS AS A TRANSIENT AREA OF COUPLED FORCING SWEEPS ACROSS
THE AREA ON THE BACKSIDE OF THE MID/UPPER TROUGH. DUE TO THE
TRANSIENT NATURE OF THE MORE ORGANIZED FN CONVERGENCE, ONLY A
DUSTING TO AROUND 1 INCH OF ACCUMULATION IS ANTICIPATED BEFORE
STRONG LARGE-SCALE FORCING FOR SUBSIDENCE ARRIVES TOWARD MORNING
BRINGING A RAPID DEMISE TO THE PRECIPITATION.

MON-WED...RISING TEMPERATURES AND DRY WEATHER CONDITIONS ARE ON TAP
FOR MON-TUE BEFORE A COLD FRONT ARRIVES ON WEDNESDAY. MAXIMUM
TEMPERATURES ON TUE ARE EXPECTED TO CLIMB INTO THE MID 60S WITH MORE
SEASONABLE HIGHS EXPECTED BY MID-WEEK.

THURSDAY-SUNDAY...A FAIRLY LOW AMPLITUDE MID-UPPER FLOW REGIME IS
PROGGED TO DEVELOP ACROSS THE CONUS ON THU WITH INDICATIONS OF
FALLING HEIGHTS ACROSS THE SOUTHERN ROCKIES/SOUTHERN PLAINS STATES
ON FRIDAY. MAINTAINED MID POPS FRI-EARLY SAT UNTIL THE CENTRAL
PLAINS STATE COME UNDER THE INFLUENCE OF SHORTWAVE RIDGING LAT
SAT-SUN LEADING TO DRY WEATHER AND RISING TEMPERATURES THROUGH THE
END OF THE WEEKEND.

MCGUIRE

FIRE WEATHER...
RECENT PRECIPITATION WILL RESULT IN MINIMAL FIRE WEATHER CONCERNS
THROUGH THE UPCOMING WEEK.

MCGUIRE

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MESSY FORECAST WITH IFR/LIFR CONDITIONS ALONG OF NORTH OF A WARM
FRONT TODAY. WILL SEE A GRADUAL IMPROVEMENT LATER THIS AFTERNOON BY
AROUND 21Z/SUN AS THE LOW PRESSURE AREA APPROACHES FROM THE WEST
INTO SOUTH CENTRAL KS...WITH MIXING IN THE LOW LAYERS INCREASING
SOME.

EXTREMELY TOUGH CALL ON WHERE TO PUT THE WARM FRONT THIS AFTERNOON
LIKELY IN THE VICINITY OF KICT THIS AFTERNOON...WHICH WILL LIKELY
PLAY INTO AMOUNT OF RAIN SHOWERS VS THUNDERSTORMS AND CEILINGS. A
FURTHER NORTH POSITION...MIGHT ALLOW SOME BRIEF CLEARING AT KICT
LATE AFTERNOON BEHIND DRYLINE. GUSTY WINDS AND MVFR...PSBLY IFR
CONDITIONS ANTICIPATED OVERNIGHT AS COLD AIR ADVECTION SPREADS
ACROSS THE AREA. COULD ALSO SEE A BURST OF LIGHT SNOW MOVE ACROSS
THE FORECAST AREA AS WELL...REACHING KRSL/KSLN BY AROUND 03Z/MON AND
POSSIBLY BY 06Z/MON IN KHUT AND KICT.  THIS SNOW WILL BE SHORT
LIVED...BUT COULD DROP CEILINGS TO NEAR IFR FOR A FEW HOURS
OVERNIGHT.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    28  50  31  65 /  50  10  10  10
HUTCHINSON      25  50  30  64 /  50  10  10  10
NEWTON          25  49  30  63 /  50  10  10  10
ELDORADO        28  48  28  63 /  70  10  10  10
WINFIELD-KWLD   31  50  30  66 /  70  10  10  10
RUSSELL         22  51  29  61 /  50  10  10  10
GREAT BEND      22  52  29  63 /  50  10  10  10
SALINA          23  47  29  60 /  50  10  10  10
MCPHERSON       24  49  30  62 /  50  10  10  10
COFFEYVILLE     35  48  28  64 /  80  10  10  10
CHANUTE         32  46  28  61 /  80  10  10  10
IOLA            31  46  28  61 /  80  10  10  10
PARSONS-KPPF    34  47  28  63 /  80  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 27, 3:46 PM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
346 PM CST SUN FEB 27 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-282200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
346 PM CST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS DEVELOPING ALONG A DRY LINE ACROSS WESTERN OKLAHOMA
WILL MOVE NORTHEAST TOWARD SOUTH CENTRAL AND SOUTHEAST KANSAS THIS
EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS. A FEW SUPERCELL THUNDERSTORMS MAY
DEVELOP ALONG A WARM FRONT LOCATED NEAR THE OKLAHOMA STATE LINE. THE
SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP
TO THE SIZE OF GOLF BALLS...DAMAGING WINDS IN EXCESS OF 60 MPH AND
EVEN A FEW TORNADOES BEFORE THE ACTIVITY DIMINISHES AFTER 9 PM.

A STRONG COLD FRONT WILL ALLOW RAIN TO TRANSITION TO SNOW ACROSS
CENTRAL KANSAS TONIGHT AS COLDER AIR SPREADS SOUTH. SOME LIGHT
SNOW ACCUMULATIONS AROUND ONE INCH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Feb 27, 5:17 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
517 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HAIL             3 NNW WEST WICHITA      37.72N 97.48W
02/27/2011  E0.88 INCH       SEDGWICK           KS   TRAINED SPOTTER

&&

BDK
Local storm report, Feb 27, 5:22 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
522 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             3 NNW WEST WICHITA      37.72N 97.48W
02/27/2011  E1.00 INCH       SEDGWICK           KS   TRAINED SPOTTER

&&

BDK
Local storm report, Feb 27, 5:23 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
523 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             2 NNW WEST WICHITA      37.72N 97.47W
02/27/2011  E1.00 INCH       SEDGWICK           KS   TRAINED SPOTTER

            OFF DUTY NWS EMPLOYEE REPORTED.

&&

BDK
Local storm report, Feb 27, 5:42 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
542 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             BENTON                  37.79N 97.11W
02/27/2011  E0.88 INCH       BUTLER             KS   EMERGENCY MNGR

            HAIL COVERING THE GROUND.

&&

BDK
Local storm report, Feb 27, 5:55 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
555 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             2 S ARKANSAS CITY       37.04N 97.04W
02/27/2011  E1.00 INCH       COWLEY             KS   EMERGENCY MNGR

            NEAR THE KANSAS OKLAHOMA LINE.

&&

BDK
Local storm report, Feb 27, 5:57 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
557 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             10 N EL DORADO          37.97N 96.86W
02/27/2011  E0.25 INCH       BUTLER             KS   EMERGENCY MNGR

            PEA HAIL COVERED THE GROUND ALONG HIGHWAY 77.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 6:23 PM CSTTornado WarningICTChautauqua52 min
Feb 27, 6:31 PM CSTSevere Thunderstorm WarningICTButler, Sedgwick24 min
Feb 27, 6:41 PM CSTSevere Thunderstorm WarningICTWoodson16 min
Feb 27, 6:53 PM CSTSevere Thunderstorm WarningICTSedgwick, Sumner20 min
Feb 27, 6:57 PM CSTTornado WarningICTMontgomery48 min
Feb 27, 7:43 PM CSTTornado WarningICTLabette47 min
Feb 27, 8:10 PM CSTSevere Thunderstorm WarningICTChautauqua, Cowley50 min
Feb 27, 8:18 PM CSTSevere Thunderstorm WarningICTGreenwood42 min
Feb 27, 8:34 PM CSTSevere Thunderstorm WarningICTElk, Greenwood, Wilson13 min
Feb 27, 8:35 PM CSTSevere Thunderstorm WarningICTWoodson40 min
Feb 27, 8:42 PM CSTSevere Thunderstorm WarningICTChautauqua, Montgomery36 min
Feb 27, 8:52 PM CSTSevere Thunderstorm WarningICTAllen31 min
Feb 27, 9:07 PM CSTSevere Thunderstorm WarningICTLabette, Neosho38 min
Feb 27, 9:28 PM CSTTornado WarningICTLabette17 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.